Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes brain fog?

Answered by
Dr.
Dr. Satish Kumar

Cardiologist

Practicing since :1989

Answered : 42 Questions

default
Posted on Tue, 2 Sep 2014 in Hypertension and Heart Disease
Question: I fainted nearly 2 weeks ago. Ever since I've been getting pre-syncope. Moreso, I constantly feel like I'm in a "brain fog" I'm very foggy in the head, almost lightheaded. I resumed eating and drinking normally. Tried to make life as normal as possible. But its not helping. I noticed I have nasal swelling, constant belching, sometimes abdominal burning/discomfort with nausea. Sometimes joints get weak. The brain fog is constant. All blood work, chest xrays, blood pressure, oxygen levels, all came back fine. Neurologist and cardiologist can't find anything wrong. What is it?
doctor
Answered by Dr. Satish Kumar 1 hour later
Brief Answer:
Get your Holter and Head Up Tilt Test done.

Detailed Answer:
Hi XXXX
I hope you are better by now.

Going through your your case history and your recent other queries I could come to the possibility of a condition called Neuro-Cardiogenic (or Vasovagal) Syncope.
As you have informed that most of the time these symptoms of getting dizzy or occassipnally losing consciousness transiently with flaccid limbs occured while standing up or in standing position for long time. You have also informed that your Blood reports, Resting ECG etc have been normal.

Now, this could be due to a sudden momentary fall in BP or Heart Rate or both while assuming the erect posture.

Have you been ever tested for Postural Hypotension by recording your BP in supine as well as standing position? If not, get it done.

Secondly, if this is okay you may get your 24 Hr. Holter monitoring done to rule out any abnormality in Heart Rate and Rhythm. Some clinicians may prefer an extended period rhythm monitoring by External Loop Recorder.

If even these turn out to be normal then a Head-Up Tilt Test (HUTT) should be performed where you are required to stand along an inclined (70*) table for about an hour while your vital parameters are being monitored. If your symptoms are reproduced either by just stading or by provocation with an oral medicine that is offered in the later part of the test..it is called positive. If so, suitable therapy may be offered depending on the type of results of the test.

I am sure your doctor should be able to clinch the eaxact cause of your symptoms this way.

Wishing a speedy recovery..
- Dr. Satish.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Satish Kumar 42 minutes later
Thank you Dr. I notice however tho, that the fogginess in the head, that "lightheaded, fullness, pressure" in the face/head is whether I'm sitting, lying down, or standing. My heart was monitored all day in the hospital. They ruled out the heart, and the head. Do you have any idea what else could cause this feeling?
doctor
Answered by Dr. Satish Kumar 1 hour later
Brief Answer:
You should undergo HUTT

Detailed Answer:
Hi,

As I suggested earlier that in the event of your monitoring being normal, you should go for HUTT. Reeling could be due to a no of causes including those related to middle ear. But, the history of transient loss of consciousness needs a reliable explanation.

regards,
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Postural hypotension

doctor1 MD

Hi, I've been having a drop in BP when I go from sitting to standing and I feel like I'm on an elevator and very lightheaded when I stand up . Sometimes I feel fine . Happens randomly . Latest ekg was normal . Not sure what other avenues I should...

doctor1 MD

I am currently taking Trazadone 50mg for depression and sleep problems, Klonopin .05mg for anxiety disorder and essential tremors in my hands, and Nortriptyline for debilitating Gi tract spasms 50 mg. I have had a lot of dizziness and light headed...

doctor1 MD

This is a question about my mother, age 93. Mom has bad neck arthritis . No surgery. She had some injections in the neck and upper cervical, including occipital nerve block 4 weeks ago. The shots didnt seem to help much. For the last 3 weeks, she...

doctor1 MD

My Mother, 84, has postural hypotension, COPD,severe osteoarthritis,.

Blood pressure drops when stands. On medication to raise blood pressure, wears elastic stockings, takes iron, eats lots of salt and drinks gatorade;still BO drops when stands. Is getting bedridden.

doctor1 MD

I stopped smoking 2 weeks ago and my hypertension has dropped dramatically from 150/95 to 110/75. (I'm 60 years old.) I have been taking a cocktail of anti-hypertensive drugs for the past 5 years. I'm now experiencing symptoms of postural hypotension. Do you think the drug regime should be reviewed since the probable cause of the hypertension (smoking) is now absent?

doctor1 MD

I am a 49 year old female...I keep getting what I feel like is a surge in my head. I had a CT scan done and everything came back fine..that is the best way I can describe it. My cholesterol is somewhat high according to my doctor. My blood pressure tends to run on the low side. This morning it is 103/79... any ideas?

doctor1 MD

name; MADHUMITA KODAL aged 43yrs. facing problems in front portion of head with giddiness,cramping hand&leg both,felling feeble at the time of certain bad news of anybodies since last four years.now it is felling everyday. taken medicines as DIVAC ER (500)& VERTIN OD (48) about four months.